Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 62, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jun 16, 2019, 3:35 AM EDT for Summit County, Ohio. It took effect at Jun 16, 2019, 6:49 AM EDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 3:35 AM EDT (07:35 UTC)
- In effect from
- Jun 16, 2019, 6:49 AM EDT
- Expired
- Jun 16, 2019, 9:25 AM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Summit County, OH
The radar
The Cleveland radar (KCLE), 37 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuyahoga River at Old Portage (OLPO1).
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 13 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04206000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
114
WGUS41 KCLE 160735
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
335 AM EDT Sun Jun 16 2019
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Cuyahoga River At Old Portage
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC153-161534-
/O.NEW.KCLE.FL.W.0062.190616T1049Z-190617T0000Z/
/OLPO1.1.ER.190616T1049Z.190616T1200Z.190616T1800Z.NO/
335 AM EDT Sun Jun 16 2019
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Cuyahoga River At Old Portage
* from this morning to this evening.
* At 3 AM the stage was 9.9 feet.
* Flood stage is 10.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage to near 10.7 feet
by 6 am. The river will fall below flood stage by
this afternoon.
* At 10.5 feet...Water inundates the water treatment plant property
in Akron. Low lying land adjacent to the river flooded.
&&
LAT...LON 4128 8161 4128 8152 4117 8153 4116 8139
4113 8139 4111 8159
$$1 follow-up statement
416
WGUS81 KCLE 161325
FLSCLE
Flood Statement
National Weather Service Cleveland OH
925 AM EDT Sun Jun 16 2019
...The flood warning is cancelled for the following rivers in Ohio...
Cuyahoga River At Old Portage
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC153-161355-
/O.CAN.KCLE.FL.W.0062.000000T0000Z-190617T0000Z/
/OLPO1.1.ER.190616T0745Z.190616T1000Z.190616T1210Z.NO/
925 AM EDT Sun Jun 16 2019
The flood warning is cancelled for
The Cuyahoga River At Old Portage.
* At 9:00 AM Sunday the stage was...10.1 feet.
* Flood stage is 10.5 feet.
* At 10.0 feet...Flooding begins in low lying areas near
the river.
&&
LAT...LON 4128 8161 4128 8152 4117 8153 4116 8139
4113 8139 4111 8159
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 16, 1:50 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 16, 1:50 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
150 AM EDT Sun Jun 16 2019
.SYNOPSIS...
A cold front will reach the lower Great Lakes tonight and stall
over northern Ohio on Sunday. Several weak low pressure systems
will move through the region along the front before it is pushed
south of the area on Tuesday. High pressure will attempt to
build in from the north on Tuesday into Wednesday. However,
another low pressure system enters the region on Wednesday night
for the end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Thunderstorm complex continues to move east-northeast toward the
area and this will bring some locally heavy rain with the
feature as it moves through much of the local area. Areas in the
northwest will escape this round overnight. Rainfall rates are
expected to be heavy so expect ponding of water to occur with
this rainfall. Streams and creeks will also respond quickly to
the expected rain. The other issue will be the need to watch
storms as they approach the area. Some storms have exhibited
signs of rotation with them so far. So, will be monitoring
through the evening. Flash flood watch remains in effect.
Previous Discussion...
The next 36 hours continue to look fairly wet over the region.
Will maintain the Flash Flood Watch as is for now, but trends
remain that the southern half of the forecast area is most at
risk for flooding this weekend. A large area of rain with some
embedded thunder extends from western Ohio into eastern Illinois
with a weak front near the Ohio River. This rain will continue
entering the forecast area this evening. An MCV feature over
western Illinois will continue east tonight and generate
additional showers and perhaps an isolated thunderstorm.
Rainfall totals tonight will be in one to two inch range with
the highest amounts expected where this MCV feature tracks. A
cold front slowly approaching from the north will stall over the
forecast area on Sunday and be the source for additional shower
and thunderstorm development. The portions of the forecast area
in the warm sector of the front will be the area to watch for
flooding concerns on Sunday, as convective development may allow
for heavier rainfall rates on what will be already saturated
grounds. Given that the area will be fairly worked over and
remain fairly cloudy, not expecting widespread thunderstorm
development. Have the highest PoPs in the southern CWA, while
have reduced PoPs north of the front with drier northerly flow
which will help prevent rain. Temperatures remain cooler than
normal through the period with highs in the lower 70s.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
An active period continues during the work week as a frontal
boundary remains just south of the area. Low pressure will move
along the front just south of the area Monday and again late Tuesday
into Tuesday night, bringing precipitation chances to the area. The
best precipitation chances will be south of a Findlay to Meadville
line through most of the period, with likely pops centered around
the best chances/low passage Monday afternoon and late Tuesday.
Highs will be in the mid/upper 70s will lows in the low 60s.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The active pattern continues into the weekend, with another low
tracking across the area late Wednesday night through Tuesday. Have
pops increasing to likely through this period. A brief ridge of high
pressure will bring dry conditions for a short time by Friday,
however precipitation chances increase heading into the weekend as a
shortwave rides east along a building ridge across the region.
Models start to diverge a bit with this system, so confidence only
high enough for chance pops Friday night into Saturday. Highs will
generally be in the mid to upper 70s, with some warming to near 80
by the weekend. Lows will generally be in the low 60s.
&&
.AVIATION /06Z Sunday THROUGH Thursday/...
MCV moving across the region with moderate to heavy showers. No
thunder observed over northern Ohio so far so will leave the
mention out of the TAF's. Mostly MVFR ceilings so far but
expect to see some ifr fog and lower ceilings in the wake of the
shield of rain. Attention will then shift to the convective
complex moving into western Indiana. Attempted to time this into
the southwestern TAF sites with some thunder possible there
around sunrise. Elsewhere another round of showers seems
likely. Ceiling sill improve some this afternoon with a cold
front attempting to move southward across northern Ohio and NW
PA.
Winds should be light away from the showers but should shift to
the north near the lake by afternoon.
OUTLOOK...Non-VFR possible through Tuesday in showers and
thunderstorms. Non-VFR returns on THursday.
&&
.MARINE...
Southwest winds over the lake this afternoon and evening will become
more northerly to northeasterly late tonight as a cold front sinks
south across the lake. The boundary will remain just south of the
lake through at least midweek, bringing light northeast to north
flow for much of the period. A low will move across the lake towards
the end of the week, with winds becoming northwest Thursday night
into Friday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late Monday night for OHZ003-006>014-
017>023-027>033-036>038-047-089.
PA...Flash Flood Watch through late Monday night for PAZ001>003.
MARINE...None.
&&
SYNOPSIS...Sefcovic
NEAR TERM...MM/Sefcovic
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...MM
MARINE...GreenawaltHazardous weather outlook, Jun 15, 4:40 PM EDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 440 PM EDT Sat Jun 15 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-162045- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 440 PM EDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-162045- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 440 PM EDT Sat Jun 15 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 16, 1:21 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
121 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 AM FLASH FLOOD MANSFIELD 40.76N 82.51W
06/16/2019 RICHLAND OH LAW ENFORCEMENT
LAW ENFORCEMENT AND PUBLIC SAFETY OFFICIALS
REPORT MULTIPLE ROADS FLOODED AND IMPASSABLE
ACROSS THE MANSFIELD AREA AND RICHLAND
COUNTY. THERE ARE MULTIPLE REPORTS OF CARS
STRANDED AND PEOPLE BEING RESCUED IN HIGH
WATER AROUND MANSFIELD. REPORT OF WATER
ENTERING INTO BASEMENTS.
&&
MGLocal storm report, Jun 16, 1:22 AM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
122 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM FLASH FLOOD ONTARIO 40.76N 82.61W
06/16/2019 RICHLAND OH LAW ENFORCEMENT
ROUTE 430 IS FLOODED AND IMPASSABLE NEAR THE
RAILROAD TRACKS. CAR WAS STRANDED IN HIGH
WATER ON ROUTE 430 IN ONTARIO.
&&
MGLocal storm report, Jun 16, 1:37 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
137 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD LEXINGTON 40.68N 82.58W
06/16/2019 RICHLAND OH PUBLIC
REPORTS FROM MPING AND SOCIAL MEDIA OF
BASEMENTS FLOODING AND ROADS FLOODED NEAR
LEXINGTON.
&&
MGLocal storm report, Jun 16, 2:15 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
215 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM FLASH FLOOD ASHLAND 40.87N 82.33W
06/16/2019 ASHLAND OH LAW ENFORCEMENT
MULTIPLE ROADS FLOODED AND IMPASSABLE ACROSS
THE COUNTY. BROOKSIDE DRIVE WAS CLOSED DUE
TO HIGH WATER FROM TOWN RUN CREEK ON THE
WESTSIDE OF ASHLAND.
&&
MGLocal storm report, Jun 16, 2:19 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
219 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM FLASH FLOOD 4 NNW JEROMESVILLE 40.86N 82.23W
06/16/2019 ASHLAND OH PUBLIC
REPORT FROM SOCIAL MEDIA AND MPING OF ROAD
FLOODED AND IMPASSABLE NEAR HIGHWAY 250.
&&
MGLocal storm report, Jun 16, 2:49 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
249 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 3 SSE MANSFIELD 40.73N 82.50W
06/16/2019 RICHLAND OH PUBLIC
REPORTS FROM SOCIAL MEDIA OF VEHICLES
STRANDED AND FLOODED ROADS ON THE SOUTH SIDE
OF MANSFIELD. REPORT WAS FROM MPING.
&&
MGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:36 PM EDT | Areal Flood Advisory | CLE | Marion, Morrow, Wyandot | 6 hr |
| Jun 16, 12:40 AM EDT | Flash Flood Warning | CLE | Morrow | 4 hr |
| Jun 16, 12:50 AM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 4 hr |
| Jun 16, 1:00 AM EDT | Flash Flood Warning | CLE | Ashland, Richland | 6 hr |
| Jun 16, 1:19 AM EDT | River Flood Warning | CLE | Marion | 8 days |
| Jun 16, 1:56 AM EDT | Areal Flood Advisory | CLE | Medina, Portage, Summit, Trumbull, Wayne | 6 hr |
| Jun 16, 4:43 AM EDT | Areal Flood Warning | CLE | Morrow | 15 hr |
| Jun 16, 5:12 AM EDT | River Flood Warning | CLE | Trumbull | 46 hr |
| Jun 16, 6:13 AM EDT | Areal Flood Warning | CLE | Ashland, Richland | 15 hr |
| Jun 16, 11:36 AM EDT | River Flood Warning | CLE | Marion | 5 days |
| Jun 16, 11:36 AM EDT | River Flood Warning | CLE | Trumbull | 38 hr |
| Jun 16, 12:21 PM EDT | River Flood Warning | CLE | Hancock | 11 hr |
| Jun 16, 1:44 PM EDT | River Flood Warning | CLE | Summit | 4 hr |
| Jun 16, 3:27 PM EDT | Tornado Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 33 min |
| Jun 16, 4:19 PM EDT | Tornado Warning | CLE | Trumbull | 43 min |
| Jun 16, 5:58 PM EDT | River Flood Warning | CLE | Cuyahoga | 10 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.